MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETCF2525C49E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant iis stent graft system was implanted in a patient for the endovascular treatment of a 43mm x 30mm pau.The pau was located 6mm below the lowest renal artery.The procedure was completed under short neck indication.It was noted the patient had very tortuous iliac arteries.The physician opted to implant a cuff only as the least invasive option due to patient medical condition.It was reported during the index procedure after an endurant cuff (25/25/70) was implanted an angiogram performed identified filling of the aneurysm with contrast with a type ia endoleak.The physician ballooned the proximal neck with a reliant balloon.Another angiogram was completed and although the filling of the aneurysm was less, it still was not completely resolved.The physician then placed 3 endoanchors.When attempting to place a 4th endoanchor, it penetrated the wall during the first part of deployment but upon 2nd part of deployment the endoanchor jumped up and became free floating in the aorta.Attempts were made to snare the endoanchor without success.As the type type ia endoleak remained the physician then planned to implant an additional cuff covering the accessory renals landing under the lowest left main renal artery to trap the floating endoanchor.A 25/25/49 cuff was implanted without issues however during deployment, the floating endoanchor was now observed to be in the left common iliac artery.A further attempt to snare the endoanhor was performed again without success.In the process of catheter and wire exchanges, the endoanchor was observed to be in the left hypogastric trapped in a distal branch.The physician elected to leave the endoanchor in its place.Further ballooning was completed and an angiogram performed.The type ia endoleak was now observed to be a slight blush in the sac.The procedure was completed at this time with the patient condition reported as stable.Per the physician it is possible the endoanchor hit calcium in the proximal neck causing it to jump during the second part of deployment.No additional clinical sequelae were reported and the patient will be monitored.

Brand Name
ENDURANT II EXTENSION CUFF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8564873
Report Number2953200-2019-00576
Device Sequence Number16772027
Product Code MIH
UDI-Device Identifier00613994991430
UDI-Public00613994991430
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2019
Device Model NumberETCF2525C49E
Device Catalogue NumberETCF2525C49E
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2019
Initial Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR